Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS Cheyenne, WY

August 5, 2018Banner County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 5, 2018, 6:05 PM MDT for Banner County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2018, 6:05 PM MDT (00:05 UTC)
Expired
Aug 5, 2018, 6:30 PM MDT
In force
25 min
Issued by
NWS Cheyenne, WY

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 98 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2350 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS85 KCYS 060005
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
605 PM MDT SUN AUG 5 2018
 
NEZ020-060030-
Banner NE-
605 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANNER COUNTY UNTIL 630
PM MDT...

At 605 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 22 miles northwest of Kimball, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrisburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4143 10397 4161 10397 4165 10338 4141 10337
TIME...MOT...LOC 0005Z 268DEG 41KT 4153 10385 

$$

Braun

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:57 PM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 5, 2:57 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
257 PM MDT Sun Aug 5 2018

.SHORT TERM...(This evening through Monday)
Issued at 257 PM MDT Sun Aug 5 2018

Another active afternoon into the early evening today with
scattered showers and isolated stronger thunderstorms moving
southeastward across the southern half of the forecast area. We
will continue with Severe Thunderstorm Watch number 329 as posted
with the potential of more additional strong to severe storms
developing west of I-25 moving eastward through late afternoon.
This activity continues to generate ahead of a shortwave moving
east out of northern Utah this afternoon, with a general downward
trend on thunderstorm strength expected in the early evening as
the midlevel dynamics start to pull east and we start losing
instability along and just north of the Colorado border. We keep
chance PoPs going for the northern zones into the Nebraska
Panhandle into the early evening, with small PoPs overnight.

Not much in the way of forcing for tomorrow for strong storms.
The weak quasi-stationary boundary stretched roughly along the
Wyoming/Colorado border late today will surge southeastward along
the foothills tonight as the shortwave pulls east of our area.
Most of any synoptic scale forcing for orgazined severe storms
will be to our east and southeast by tomorrow...although we do
expect to see a few afternoon showers and thunderstorms develop
over the higher terrain west of I-25 by early afternoon spreading
east onto the high plains in the afternoon hours.

.LONG TERM...(Monday night through Sunday)
Issued at 257 PM MDT Sun Aug 5 2018

We are still looking at a gradually warmer and drier period of
weather mid to late week as upper-level ridging builds across the
western CONUS keeping the main track of mid/upper energy to our
north. As midnight shift stated, an occasional disturbance passing
over the northeast side of the ridge could yield a short term
convective risk from time to time, but we still do not expect to
see any organized precipitation chances through the extended
forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1141 AM MDT Sun Aug 5 2018

Latest HRRR guidance seemingly has a decent handle on the
southeastern Wyoming convection so far, and is showing scattered
storms developing east of I-25 22Z through 02Z into the western
Nebraska Panhandle. We carried this trend through the TAFs with
not a whole lot more expected around Rawlins, with scattered
showers and a few thunderstorms moving through the Laramie
vicinity 19Z through 23Z. Periods of thunderstorms probable
Cheyenne, Scottsbluff, Sidney and Alliance mid to late afternoon
into the early evening east into western Nebraska.

&&

.FIRE WEATHER...
Issued at 257 PM MDT Sun Aug 5 2018

SScattered showers and a few thunderstorms will persist into the
evening hours before diminishing. Fire weather concerns are
minimal through mid week. Warmer and drier weather returns Tuesday
onward. Relative humidity values will drop to around 15 percent
across western Carbon county Monday through Wednesday, but winds
will remain generally light.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...JG
LONG TERM...JG
AVIATION...JG
FIRE WEATHER...JG
Hazardous weather outlook, Aug 5, 7:38 AM MDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
738 AM MDT Sun Aug 5 2018

WYZ101>119-061345-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
738 AM MDT Sun Aug 5 2018

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms are expected through the day today, with
thunderstorms possibly becoming strong to severe in the afternoon.
Large hail and damaging winds are possible with any thunderstorms
this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

There is a slight chance of thunderstorms early in the week across
far southern Wyoming along the Interstate 80 corridor. Otherwise,
drier weather is expected for the rest of the week.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-061345-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
738 AM MDT Sun Aug 5 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms are expected through the day today, with
thunderstorms possibly becoming strong to severe late in the
afternoon. Large hail and damaging winds are possible with any
thunderstorms through this evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Special weather statement, Aug 5, 5:28 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
528 PM MDT SUN AUG 5 2018

WYZ101>103-107-060000-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-Niobrara County WY-
528 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA...
NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 600 PM
MDT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Glendo, or 17 miles southeast of Douglas, moving
northeast at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Keeline, Manning Ranch and Lost Springs.

This includes Interstate 25 in Wyoming between mile markers 114 and
128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4244 10514 4256 10533 4302 10491 4285 10462
TIME...MOT...LOC 2328Z 218DEG 47KT 4257 10518

Braun
Special weather statement, Aug 5, 5:40 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
540 PM MDT SUN AUG 5 2018

WYZ116>119-060015-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
540 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND CENTRAL
LARAMIE COUNTIES UNTIL 615 PM MDT...

At 539 PM MDT, trained weather spotters reported strong thunderstorms
along a line extending from 13 miles east of Whitaker to near
Federal. Movement was east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cheyenne, Albin, South Greeley, Hillsdale, Federal, Ranchettes,
Warren AFB, Frontier Park, North Cheyenne, Whitaker, Warren Af Base,
Gun Barrel, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 3 and 30.
 Interstate 80 in Wyoming between mile markers 349 and 378.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4120 10528 4154 10464 4141 10407 4099 10479
TIME...MOT...LOC 2339Z 291DEG 31KT 4147 10463 4121 10511

Braun
Special weather statement, Aug 5, 5:43 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
543 PM MDT SUN AUG 5 2018

WYZ109-110-113-060030-
Upper North Platte River Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-
543 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 630
PM MDT...

At 543 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sinclair, or near Rawlins, moving east at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rawlins and Sinclair.

This includes Interstate 80 in Wyoming between mile markers 213 and
242.

LAT...LON 4167 10727 4185 10724 4183 10667 4156 10672
TIME...MOT...LOC 2343Z 277DEG 31KT 4175 10716

Braun
Special weather statement, Aug 5, 5:59 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
559 PM MDT SUN AUG 5 2018

WYZ102-060030-
Niobrara County WY-
559 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NIOBRARA COUNTY
UNTIL 630 PM MDT...

At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Lusk, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central
Niobrara County.

LAT...LON 4318 10406 4299 10406 4294 10407 4289 10407
      4282 10447 4298 10456
TIME...MOT...LOC 2359Z 248DEG 33KT 4294 10441

Braun
Special weather statement, Aug 5, 6:01 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
601 PM MDT SUN AUG 5 2018

WYZ101-102-060030-
Converse County Lower Elevations WY-Niobrara County WY-
601 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA AND
SOUTHEASTERN CONVERSE COUNTIES UNTIL 630 PM MDT...

At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near
Keeline, or 20 miles west of Lusk, moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manville, Keeline, Lance Creek and Lost Springs.

LAT...LON 4264 10487 4278 10501 4304 10456 4282 10447
TIME...MOT...LOC 0001Z 233DEG 33KT 4276 10486

Braun
Special weather statement, Aug 5, 6:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
605 PM MDT SUN AUG 5 2018

NEZ020-060030-
Banner NE-
605 PM MDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANNER COUNTY UNTIL 630
PM MDT...

At 605 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 22 miles northwest of Kimball, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrisburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4143 10397 4161 10397 4165 10338 4141 10337
TIME...MOT...LOC 0005Z 268DEG 41KT 4153 10385

Braun

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:01 PM MDTSpecial Weather StatementCYSNiobrara29 min
Aug 5, 6:35 PM MDTSpecial Weather StatementCYSNiobrara40 min
Aug 5, 8:32 PM MDTSpecial Weather StatementCYSLaramie43 min
Aug 6, 12:21 AM MDTSpecial Weather StatementCYSLaramie24 min
Aug 6, 1:51 PM MDTSpecial Weather StatementCYSLaramie39 min
Aug 6, 1:58 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Aug 6, 2:17 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Aug 6, 2:49 PM MDTSpecial Weather StatementCYSLaramie41 min
Aug 6, 3:42 PM MDTSpecial Weather StatementCYSLaramie48 min
Aug 6, 3:59 PM MDTSpecial Weather StatementCYSConverse46 min
Aug 6, 4:42 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte33 min
Aug 6, 5:11 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte16 min
Aug 5, 6:15 PM MDTSpecial Weather StatementCYSKimball45 min
Aug 5, 7:09 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball36 min
Aug 5, 7:33 PM MDTSpecial Weather StatementCYSDawes42 min
Aug 5, 9:54 PM MDTSpecial Weather StatementCYSDawes51 min
Aug 6, 12:41 AM MDTSpecial Weather StatementCYSKimball34 min
Aug 6, 3:26 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux49 min
Aug 6, 3:40 PM MDTSpecial Weather StatementCYSBox Butte50 min
Aug 6, 3:56 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill49 min
Aug 6, 4:33 PM MDTSevere Thunderstorm WarningCYSMorrill42 min
Aug 6, 5:08 PM MDTSevere Thunderstorm WarningCYSMorrill26 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.